MAUDE Adverse Event Report: AMBU A/S AMBU SPUR II ADULT BAG RES.; MANUAL RESUSCITATOR

AMBU A/S AMBU SPUR II ADULT BAG RES.; MANUAL RESUSCITATOR
Model Number 520611000
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Customer had a sealed ambu spur ii adult resuscitator that did not have a mask in the sealed package.Patient condition was not affected, attempted to be used on a patient, but the nurse was unable to due to the missing mask.She had to go get another ambu bag from a different crash cart.There was a slight delay in patient care, but the patient's care was not affected.
 
Additional Manufacturer Narrative
Investigation is still in progress.
 
Additional Manufacturer Narrative
The sample was disposed by customer, neither sample nor picture is available for investigation, so visual inspection has not been performed.The reported failure cannot be verified.During the manufacturing of spur ii, there are two processes that can detect missing face mask.Firstly, in accordance with packaging procedures, one operator needs to attach face mask to the swirl connector.Then, the product will undergo packing and pouch sealing process.If a face mask is not assembled on the resuscitator, the operator of next process can easily detect it.Secondly, every spur ii kit undergoes 100% weighting, if face mask is missing, the weight of this kit will exceed the set tolerance, triggering a red light alarm and a buzzer alarm.And then the kit needs to be re-inspected before packing into carton.After packaging, the fqcs conduct sample inspection for each lot.We have reviewed all relevant production records and qc inspection records.No abnormality was found.The customer reported upon finding the product, the face mask was missing, the carrying bag was sealed.Based on above analysis, the causes of this failure might be that the face mask was omitted during packaging.But due to limited information the root cause is unknown.This failure has been defined in product risk file.In the ifu, it also states to inspect the accessories prior to use.It is easily detected before use.In this complaint, a new face mask was obtained.There was a slight delay in patient care, but the patient's outcome was not affected.A corrective action is already on-going to improve this issue, we will keep monitoring.
 
Event or Problem Description

Brand Name
AMBU SPUR II ADULT BAG RES.
Common Device Name
MANUAL RESUSCITATOR
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, denmark 2750
DA  2750
MDR Report Key24336841
Report Number1220828-2026-00003
Device Sequence Number4913930
Product Code OEV
UDI-Device Identifier05707480151776
UDI-Public05707480151776
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
Report Date (Section F) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number520611000
Device Lot Number1001061530
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/02/2026
Event Location Hospital
Date Report to Manufacturer03/10/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date03/10/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA03/10/2026